Article Text

Download PDFPDF

An unusual presentation of baclofen overdose
  1. C-F Chong,
  2. T-L Wang
  1. Emergency Department, Shin-Kong Wu Ho-Su Memorial Hospital, Taipei, Taiwan, Republic of China
  1. Correspondence to:
 Dr C-F Chong
 Emergency Department, Shin-Kong Wu Ho-Su Memorial Hospital, No.95 Wen-Chang Rd, Shih-Lin District, Taipei City 111, Taiwan, Republic of China; jackchongtmu.edu.tw

Abstract

Baclofen has become increasingly popular in the treatment of spasticity disorders. Its availability for misuse has also increased. We report a case of baclofen overdose in a 20-year-old man, who manifested atypical symptoms of baclofen overdose—that is, delirium and rhabdomyolysis. He was treated successfully with full supportive management, and was discharged from the hospital on the 12th day following admission. If a past medication history is not immediately available, baclofen overdose should be included in the differential diagnosis of an acutely confused patient complicated with rhabdomyolysis, as routine toxicology screening does not include baclofen.

  • CPK, creatinine phosphokinase
  • baclofen
  • delirium
  • rhabdomyolysis
View Full Text

Statistics from Altmetric.com

Footnotes

  • Competing interests: none declared

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.